Numerical Simulation of a One-Dimentional Non-Linear Wave Equation

Authors

  • A. G. da Silva Jr. Department of Basic Science and Environmental Engineering School at Lorena, University of São Paulo, Brasil
  • J. A. Martins DESCH North America, Canada
  • E. C. Romão Department of Environmental Engineering, Lorena School of Engineering, University of São Paulo, Brasil

Abstract

In this paper, numerical simulations via regressive and central finite differences of different orders were produced using Fortran code and a one-dimensional non-linear wave equation was solved. The errors obtained during simulations, when using different refinements, were listed and compared in order to determine the validity of the simulation, which demonstrates that the proposed formulation presents satisfactory results.

Keywords:

Finite Difference Method, Wave Equation, Numerical Simulation

Downloads

Download data is not yet available.

References

E. C. Romao and L. H. P. de Assis, "Numerical Simulation of 1D Unsteady Heat Conduction-Convection in Spherical and Cylindrical Coordinates by Fourth-Order FDM," Engineering, Technology & Applied Science Research, vol. 8, no. 1, pp. 2389–2392, Feb. 2018. DOI: https://doi.org/10.48084/etasr.1724

L. Saidi, S. Mekroussi, S. Kherris, D. Zebbar, and B. Mébarki, "A Numerical Investigation of the Free Flow in a Square Porous Cavity with Non-Uniform Heating on the Lower Wall," Engineering, Technology & Applied Science Research, vol. 12, no. 1, pp. 7982–7987, Feb. 2022. DOI: https://doi.org/10.48084/etasr.4604

S. Bekkouche and M. Kadja, "Numerical Analysis of Density-Driven Reactive Flows in Hele-Shaw Cell Geometry," Engineering, Technology & Applied Science Research, vol. 10, no. 2, pp. 5434–5440, Apr. 2020. DOI: https://doi.org/10.48084/etasr.3349

M. D. de Campos, E. Claro Romão, and L. F. M. de Moura, "A finite-difference method of high-order accuracy for the solution of transient nonlinear diffusive–convective problem in three dimensions," Case Studies in Thermal Engineering, vol. 3, pp. 43–50, Jul. 2014. DOI: https://doi.org/10.1016/j.csite.2014.03.001

M. Campos and E. Romão, "A High-Order Finite-Difference Scheme with a Linearization Technique for Solving of Three-Dimensional Burgers Equation," Computer Modeling in Engineering and Sciences, vol. 103, no. 3, pp. 139–154, Dec. 2014.

Y. Ge, Z. F. Tian, and J. Zhang, "An exponential high-order compact ADI method for 3D unsteady convection–diffusion problems," Numerical Methods for Partial Differential Equations, vol. 29, no. 1, pp. 186–205, 2013. DOI: https://doi.org/10.1002/num.21705

Y. Ge, F. Zhao, and J. Wei, "A High Order Compact ADI Method for Solving 3D Unsteady Convection Diffusion Problems," Applied and Computational Mathematics, vol. 7, no. 1, pp. 1–10, Jan. 2018. DOI: https://doi.org/10.11648/j.acm.20180701.11

N. Coelho, M. Vasconcelos, and L. Pedroso, "Estudo de Diferenças Finitas para a Equação de Calor em Barragens de Concreto," in Proceedings of the XXXVI Iberian Latin-American Congress on Computational Methods in Engineering, Rio de Janeiro, Brazil, Nov. 2015. DOI: https://doi.org/10.20906/CPS/CILAMCE2015-0832

E. C. Romao, J. C. Z. Aguilar, and M. D. de Campos, "Central difference method of O(Δx6) in solution of the CDR equation with variable coefficients and Robin condition," International Journal of Applied Mathematics, vol. 25, no. 1, pp. 139–153, Jan. 2012.

F. W. Gelu, G. F. Duressa, and T. A. Bullo, "Sixth-order compact finite difference method for singularly perturbed 1D reaction diffusion problems," Journal of Taibah University for Science, vol. 11, no. 2, pp. 302–308, Mar. 2017. DOI: https://doi.org/10.1016/j.jtusci.2015.12.010

M. M. Cruz, M. D. Campos, J. A. Martins, and E. C. Romão, "An Efficient Technique of Linearization towards Fourth Order Finite Differences for Numerical Solution of the 1D Burgers Equation," Defect and Diffusion Forum, vol. 348, pp. 285–290, 2014. DOI: https://doi.org/10.4028/www.scientific.net/DDF.348.285

O. A. Neves, E. C. Romão, J. B. C. Silva, and L. F. M. de Moura, "Numerical Simulation of Convection-Diffusion Problems by the Control-Volume-Based Finite-Element Method," Numerical Heat Transfer, Part A: Applications, vol. 57, no. 10, pp. 730–748, May 2010. DOI: https://doi.org/10.1080/10407781003800672

L. Zhang, L. Wang, and X. Ding, "Exact finite-difference scheme and nonstandard finite-difference scheme for coupled Burgers equation," Advances in Difference Equations, vol. 2014, no. 1, May 2014, Art. no. 122. DOI: https://doi.org/10.1186/1687-1847-2014-122

H. Zhu, H. Shu, and M. Ding, "Numerical solutions of two-dimensional Burgers’ equations by discrete Adomian decomposition method," Computers & Mathematics with Applications, vol. 60, no. 3, pp. 840–848, Aug. 2010. DOI: https://doi.org/10.1016/j.camwa.2010.05.031

S. C. Chapra and R. P. Canale, Métodos Numéricos para Engenharia, 5th ed. Sao Paolo, Brazil: Mcgraw-Hill, 2008.

A. D. O. Fortuna, Técnicas Computacionais Para Dinâmica dos Fluidos. Conceitos Básicos e Aplicações, 2nd ed. Sao Paolo, Brazil: EDUSP, 2020.

Downloads

How to Cite

[1]
A. G. da Silva Jr., J. A. Martins, and E. C. Romão, “Numerical Simulation of a One-Dimentional Non-Linear Wave Equation”, Eng. Technol. Appl. Sci. Res., vol. 12, no. 3, pp. 8574–8577, Jun. 2022.

Metrics

Abstract Views: 147
PDF Downloads: 117

Metrics Information
Bookmark and Share

Most read articles by the same author(s)